Alert archive / Idaho / Red Flag Warnings in 2021
Red Flag Warning 12, NWS Boise, ID
NWS Boise, ID issued this red flag warning at Aug 20, 2021, 8:25 AM MDT for 16 counties in Idaho. It took effect at Aug 20, 2021, 6:00 PM MDT. It was in force for 30 hr. 2 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Aug 20, 2021, 8:25 AM MDT (14:25 UTC)
- In effect from
- Aug 20, 2021, 6:00 PM MDT
- Expired
- Aug 22, 2021, 12:00 AM MDT
- In force
- 30 hr
- Issued by
- NWS Boise, ID
Counties Ada County, ID, Adams County, ID, Boise County, ID, Camas County, ID, Canyon County, ID, Elmore County, ID, Gem County, ID, Gooding County, ID, Idaho County, ID, Jerome County, ID, Lincoln County, ID, Owyhee County, ID, Payette County, ID, Twin Falls County, ID, Valley County, ID, Washington County, ID
The radar
The Boise radar (KCBX), 53 km from the middle of the area, began a volume at 14:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 21, 8:50 PM MDT | HAIL 0.7 | 1 Ne Mountain Home Afb, ID | |
| Aug 21, 8:55 PM MDT | TSTM WND GST 50 | 2 Nne Mountain Home Afb, ID |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Boise Airport, ID (KBOI), launched 12:00Z, 2.4 hours before the alert went out and 47 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1908 m above ground
- 0-6 km bulk shear
- 45 kt
- 0-1 km storm-relative helicity
- 42 m²/s²
- 0-3 km storm-relative helicity
- 85 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
069 WWUS85 KBOI 201425 RFWBOI URGENT - FIRE WEATHER MESSAGE National Weather Service Boise ID 825 AM MDT Fri Aug 20 2021 ...FIRE WEATHER WATCH ISSUED FRIDAY EVENING THROUGH SATURDAY EVENING... .An upper level storm and cold front will bring scattered lightning to the area from this evening through Saturday evening, starting earliest on the Oregon side, then in the NF districts and Northern Boise BLM on the Idaho side, and finally from the Treasure and Western Twin Falls districts south to the NV border early Saturday morning. Scattered lightning will not occur the entire time, but several waves of storms are expected as the low moves through the area. ORZ636-201530- /O.CAN.KBOI.FW.A.0008.210821T0000Z-210822T0000Z/ Burns BLM- 725 AM PDT Fri Aug 20 2021 ...FIRE WEATHER WATCH IS CANCELLED FOR LIGHTNING FOR BURNS BLM... VALE BLM AND BAKER VALLEY...WHICH ARE FIRE WEATHER ZONES 636... 637 AND 646... The National Weather Service in Boise has cancelled the Fire Weather Watch. Thunderstorms will occur, especially over the eastern third of the district, but scattered coverage is not expected. Therefore the watch has been cancelled. $$ IDZ400>403-421-202230- /O.UPG.KBOI.FW.A.0008.210821T0600Z-210822T0600Z/ /O.NEW.KBOI.FW.W.0012.210821T0300Z-210822T0600Z/ Northern Boise BLM-Western Payette National Forest- Eastern Payette National Forest-Northern Boise National Forest- Southern Boise National Forest/Western Sawtooth National Forest- 825 AM MDT Fri Aug 20 2021 ...RED FLAG WARNING IN EFFECT FROM 9 PM THIS EVENING TO MIDNIGHT MDT SATURDAY NIGHT FOR LIGHTNING F... The National Weather Service in Boise has issued a Red Flag Warning, which is in effect from 9 PM this evening to midnight MDT Saturday night. The Fire Weather Watch is no longer in effect. * THUNDERSTORMS...Scattered thunderstorms are expected. * OUTFLOW WINDS...Gust to 40 mph are possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will occur shortly. && $$ ORZ637-646-202230- /O.UPG.KBOI.FW.A.0008.210821T0000Z-210822T0000Z/ /O.NEW.KBOI.FW.W.0012.210821T0000Z-210822T0000Z/ Vale BLM-Baker Valley- 825 AM MDT Fri Aug 20 2021 /725 AM PDT Fri Aug 20 2021/ ...RED FLAG WARNING IN EFFECT FROM 6 PM MDT /5 PM PDT/ THIS EVENING TO 6 PM MDT /5 PM PDT/ SATURDAY FOR LIGHTNING FOR BURNS BLM AND BAKER VALLEY...WHICH ARE FIRE WEATHER ZONES 637 AND 646... The National Weather Service in Boise has issued a Red Flag Warning, which is in effect from 6 PM MDT /5 PM PDT/ this evening to 6 PM MDT /5 PM PDT/ Saturday. The Fire Weather Watch is no longer in effect. * THUNDERSTORMS...Scattered thunderstorms are expected. * OUTFLOW WINDS...Gust to 40 mph are possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will occur shortly. && $$ IDZ423-424-426-202230- /O.UPG.KBOI.FW.A.0008.210821T1200Z-210822T0600Z/ /O.NEW.KBOI.FW.W.0012.210821T1200Z-210822T0600Z/ Owyhee Mountains-Western Twin Falls BLM-Southern Highlands- 825 AM MDT Fri Aug 20 2021 ...RED FLAG WARNING IN EFFECT FROM 6 AM SATURDAY TO MIDNIGHT MDT SATURDAY NIGHT FOR LIGHTNING FOR OWYHEE MOUNTAINS... WESTERN TWIN FALLS BLM AND SOUTHERN HIGHLANDS...WHICH ARE FIRE WEATHER ZONES 423...424 AND 426... The National Weather Service in Boise has issued a Red Flag Warning, which is in effect from 6 AM Saturday to midnight MDT Saturday night. The Fire Weather Watch is no longer in effect. * THUNDERSTORMS...Scattered thunderstorms are expected. * OUTFLOW WINDS...Gust to 40 mph are possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will occur shortly. && $$ IDZ420-202230- /O.UPG.KBOI.FW.A.0008.210821T0600Z-210822T0600Z/ /O.NEW.KBOI.FW.W.0012.210821T1200Z-210822T0600Z/ Treasure Valley BLM- 825 AM MDT Fri Aug 20 2021 ...RED FLAG WARNING IN EFFECT FROM 6 AM SATURDAY TO MIDNIGHT MDT SATURDAY NIGHT FOR LIGHTNING FOR TREASURE VALLEY BLM...WHICH IS FIRE ZONE 420... The National Weather Service in Boise has issued a Red Flag Warning, which is in effect from 6 AM Saturday to midnight MDT Saturday night. The Fire Weather Watch is no longer in effect. * THUNDERSTORMS...Scattered thunderstorms are expected. * OUTFLOW WINDS...Gust to 40 mph are possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will occur shortly. && $$ L
7 follow-up statements
224 WWUS85 KBOI 201427 RFWBOI URGENT - FIRE WEATHER MESSAGE National Weather Service Boise ID 827 AM MDT Fri Aug 20 2021 ...FIRE WEATHER WATCH ISSUED FRIDAY EVENING THROUGH SATURDAY EVENING... .An upper level storm and cold front will bring scattered lightning to the area from this evening through Saturday evening, starting earliest on the Oregon side, then in the NF districts and Northern Boise BLM on the Idaho side, and finally from the Treasure and Western Twin Falls districts south to the NV border early Saturday morning. Scattered lightning will not occur the entire time, but several waves of storms are expected as the low moves through the area. ORZ637-646-202230- /O.CON.KBOI.FW.W.0012.210821T0000Z-210822T0000Z/ Vale BLM-Baker Valley- 827 AM MDT Fri Aug 20 2021 /727 AM PDT Fri Aug 20 2021/ ...RED FLAG WARNING REMAINS IN EFFECT FROM 6 PM MDT /5 PM PDT/ THIS EVENING TO 6 PM MDT /5 PM PDT/ SATURDAY FOR LIGHTNING FOR BURNS BLM AND BAKER VALLEY...WHICH ARE FIRE WEATHER ZONES 637 AND 646... * THUNDERSTORMS...Scattered thunderstorms are expected. * OUTFLOW WINDS...Gust to 40 mph are possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will occur shortly. && $$ IDZ400>403-421-202230- /O.CON.KBOI.FW.W.0012.210821T0300Z-210822T0600Z/ Northern Boise BLM-Western Payette National Forest- Eastern Payette National Forest-Northern Boise National Forest- Southern Boise National Forest/Western Sawtooth National Forest- 827 AM MDT Fri Aug 20 2021 ...RED FLAG WARNING REMAINS IN EFFECT FROM 9 PM THIS EVENING TO MIDNIGHT MDT SATURDAY NIGHT FOR LIGHTNING F... * THUNDERSTORMS...Scattered thunderstorms are expected. * OUTFLOW WINDS...Gust to 40 mph are possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will occur shortly. && $$ IDZ420-423-424-426-202230- /O.CON.KBOI.FW.W.0012.210821T1200Z-210822T0600Z/ Treasure Valley BLM-Owyhee Mountains-Western Twin Falls BLM- Southern Highlands- 827 AM MDT Fri Aug 20 2021 ...RED FLAG WARNING REMAINS IN EFFECT FROM 6 AM SATURDAY TO MIDNIGHT MDT SATURDAY NIGHT FOR LIGHTNING FOR OWYHEE MOUNTAINS... WESTERN TWIN FALLS BLM AND SOUTHERN HIGHLANDS...WHICH ARE FIRE WEATHER ZONES 423...424 AND 426... * THUNDERSTORMS...Scattered thunderstorms are expected. * OUTFLOW WINDS...Gust to 40 mph are possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will occur shortly. && $$ L
411 WWUS85 KBOI 201429 CCA RFWBOI URGENT - FIRE WEATHER MESSAGE...CORRECTED National Weather Service Boise ID 829 AM MDT Fri Aug 20 2021 ...FIRE WEATHER WATCH ISSUED FRIDAY EVENING THROUGH SATURDAY EVENING... .An upper level storm and cold front will bring scattered lightning to the area from this evening through Saturday evening, starting earliest on the Oregon side, then in the NF districts and Northern Boise BLM on the Idaho side, and finally from the Treasure and Western Twin Falls districts south to the NV border early Saturday morning. Scattered lightning will not occur the entire time, but several waves of storms are expected as the low moves through the area. ORZ637-646-202230- /O.CON.KBOI.FW.W.0012.210821T0000Z-210822T0000Z/ Vale BLM-Baker Valley- 829 AM MDT Fri Aug 20 2021 /729 AM PDT Fri Aug 20 2021/ ...RED FLAG WARNING REMAINS IN EFFECT FROM 6 PM MDT /5 PM PDT/ THIS EVENING TO 6 PM MDT /5 PM PDT/ SATURDAY FOR LIGHTNING FOR BURNS BLM AND BAKER VALLEY...WHICH ARE FIRE WEATHER ZONES 637 AND 646... * THUNDERSTORMS...Scattered thunderstorms are expected. * OUTFLOW WINDS...Gust to 40 mph are possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will occur shortly. && $$ IDZ400>403-421-202230- /O.COR.KBOI.FW.W.0012.210821T0300Z-210822T0600Z/ Northern Boise BLM-Western Payette National Forest- Eastern Payette National Forest-Northern Boise National Forest- Southern Boise National Forest/Western Sawtooth National Forest- 829 AM MDT Fri Aug 20 2021 ...RED FLAG WARNING REMAINS IN EFFECT FROM 9 PM THIS EVENING TO MIDNIGHT MDT SATURDAY NIGHT FOR LIGHTNING FOR NORTHERN BOISE BLM... WESTERN PAYETTE NATIONAL FOREST...EASTERN PAYETTE NATIONAL FOREST... NORTHERN BOISE NATIONAL FOREST...TREASURE VALLEY BLM AND SOUTHERN BOISE NATIONAL FOREST/WESTERN SAWTOOTH NATIONAL FOREST...WHICH ARE FIRE WEATHER ZONES 400...401...402...403... 420 AND 421...... * THUNDERSTORMS...Scattered thunderstorms are expected. * OUTFLOW WINDS...Gust to 40 mph are possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will occur shortly. && $$ IDZ420-423-424-426-202230- /O.CON.KBOI.FW.W.0012.210821T1200Z-210822T0600Z/ Treasure Valley BLM-Owyhee Mountains-Western Twin Falls BLM- Southern Highlands- 829 AM MDT Fri Aug 20 2021 ...RED FLAG WARNING REMAINS IN EFFECT FROM 6 AM SATURDAY TO MIDNIGHT MDT SATURDAY NIGHT FOR LIGHTNING FOR OWYHEE MOUNTAINS... WESTERN TWIN FALLS BLM AND SOUTHERN HIGHLANDS...WHICH ARE FIRE WEATHER ZONES 423...424 AND 426... * THUNDERSTORMS...Scattered thunderstorms are expected. * OUTFLOW WINDS...Gust to 40 mph are possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will occur shortly. && $$ L
885 WWUS85 KBOI 201430 CCA RFWBOI URGENT - FIRE WEATHER MESSAGE...CORRECTED National Weather Service Boise ID 830 AM MDT Fri Aug 20 2021 ...FIRE WEATHER WATCH ISSUED FRIDAY EVENING THROUGH SATURDAY EVENING... .An upper level storm and cold front will bring scattered lightning to the area from this evening through Saturday evening, starting earliest on the Oregon side, then in the NF districts and Northern Boise BLM on the Idaho side, and finally from the Treasure and Western Twin Falls districts south to the NV border early Saturday morning. Scattered lightning will not occur the entire time, but several waves of storms are expected as the low moves through the area. ORZ637-646-202230- /O.CON.KBOI.FW.W.0012.210821T0000Z-210822T0000Z/ Vale BLM-Baker Valley- 830 AM MDT Fri Aug 20 2021 /730 AM PDT Fri Aug 20 2021/ ...RED FLAG WARNING REMAINS IN EFFECT FROM 6 PM MDT /5 PM PDT/ THIS EVENING TO 6 PM MDT /5 PM PDT/ SATURDAY FOR LIGHTNING FOR BURNS BLM AND BAKER VALLEY...WHICH ARE FIRE WEATHER ZONES 637 AND 646... * THUNDERSTORMS...Scattered thunderstorms are expected. * OUTFLOW WINDS...Gust to 40 mph are possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will occur shortly. && $$ IDZ400>403-421-202230- /O.COR.KBOI.FW.W.0012.210821T0300Z-210822T0600Z/ Northern Boise BLM-Western Payette National Forest- Eastern Payette National Forest-Northern Boise National Forest- Southern Boise National Forest/Western Sawtooth National Forest- 830 AM MDT Fri Aug 20 2021 ...RED FLAG WARNING REMAINS IN EFFECT FROM 9 PM THIS EVENING TO MIDNIGHT MDT SATURDAY NIGHT FOR LIGHTNING FOR NORTHERN BOISE BLM... WESTERN PAYETTE NATIONAL FOREST...EASTERN PAYETTE NATIONAL FOREST... NORTHERN BOISE NATIONAL FOREST...TREASURE VALLEY BLM AND SOUTHERN BOISE NATIONAL FOREST/WESTERN SAWTOOTH NATIONAL FOREST...WHICH ARE FIRE WEATHER ZONES 400...401...402...403... 420 AND 421... * THUNDERSTORMS...Scattered thunderstorms are expected. * OUTFLOW WINDS...Gust to 40 mph are possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will occur shortly. && $$ IDZ420-423-424-426-202230- /O.CON.KBOI.FW.W.0012.210821T1200Z-210822T0600Z/ Treasure Valley BLM-Owyhee Mountains-Western Twin Falls BLM- Southern Highlands- 830 AM MDT Fri Aug 20 2021 ...RED FLAG WARNING REMAINS IN EFFECT FROM 6 AM SATURDAY TO MIDNIGHT MDT SATURDAY NIGHT FOR LIGHTNING FOR OWYHEE MOUNTAINS... WESTERN TWIN FALLS BLM AND SOUTHERN HIGHLANDS...WHICH ARE FIRE WEATHER ZONES 423...424 AND 426... * THUNDERSTORMS...Scattered thunderstorms are expected. * OUTFLOW WINDS...Gust to 40 mph are possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will occur shortly. && $$ L
307 WWUS85 KBOI 202059 RFWBOI URGENT - FIRE WEATHER MESSAGE National Weather Service Boise ID 259 PM MDT Fri Aug 20 2021 ...FIRE WEATHER WATCH ISSUED FRIDAY EVENING THROUGH SATURDAY EVENING... .An upper level storm and cold front will bring scattered lightning to the area from this evening through Saturday evening, starting earliest on the Oregon side, then in the NF districts and Northern Boise BLM on the Idaho side, and finally from the Treasure and Western Twin Falls districts south to the NV border early Saturday morning. Scattered lightning will not occur the entire time, but several waves of storms are expected as the low moves through the area. ORZ637-646-211430- /O.CON.KBOI.FW.W.0012.210821T0000Z-210822T0000Z/ Vale BLM-Baker Valley- 259 PM MDT Fri Aug 20 2021 /159 PM PDT Fri Aug 20 2021/ ...RED FLAG WARNING REMAINS IN EFFECT FROM 6 PM MDT /5 PM PDT/ THIS EVENING TO 6 PM MDT /5 PM PDT/ SATURDAY FOR LIGHTNING FOR BURNS BLM AND BAKER VALLEY...WHICH ARE FIRE WEATHER ZONES 637 AND 646... * THUNDERSTORMS...Scattered thunderstorms are expected. * OUTFLOW WINDS...Gust to 40 mph are possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will occur shortly. && $$ IDZ400>403-421-211430- /O.CON.KBOI.FW.W.0012.210821T0300Z-210822T0600Z/ Northern Boise BLM-Western Payette National Forest- Eastern Payette National Forest-Northern Boise National Forest- Southern Boise National Forest/Western Sawtooth National Forest- 259 PM MDT Fri Aug 20 2021 ...RED FLAG WARNING REMAINS IN EFFECT FROM 9 PM THIS EVENING TO MIDNIGHT MDT SATURDAY NIGHT FOR LIGHTNING FOR NORTHERN BOISE BLM... WESTERN PAYETTE NATIONAL FOREST...EASTERN PAYETTE NATIONAL FOREST... NORTHERN BOISE NATIONAL FOREST AND SOUTHERN BOISE NATIONAL FOREST/WESTERN SAWTOOTH NATIONAL FOREST...WHICH ARE FIRE WEATHER ZONES 400...401...402...403... 420 AND 421... * THUNDERSTORMS...Scattered thunderstorms are expected. * OUTFLOW WINDS...Gust to 40 mph are possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will occur shortly. && $$ IDZ420-423-424-426-211430- /O.CON.KBOI.FW.W.0012.210821T1200Z-210822T0600Z/ Treasure Valley BLM-Owyhee Mountains-Western Twin Falls BLM- Southern Highlands- 259 PM MDT Fri Aug 20 2021 ...RED FLAG WARNING REMAINS IN EFFECT FROM 6 AM SATURDAY TO MIDNIGHT MDT SATURDAY NIGHT FOR LIGHTNING FOR OWYHEE MOUNTAINS... TREASURE VALLEY BLM...WESTERN TWIN FALLS BLM AND SOUTHERN HIGHLANDS...WHICH ARE FIRE WEATHER ZONES 420...423...424 AND 426... * THUNDERSTORMS...Scattered thunderstorms are expected. * OUTFLOW WINDS...Gust to 40 mph are possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will occur shortly. && $$ L
080 WWUS85 KBOI 202223 RFWBOI URGENT - FIRE WEATHER MESSAGE National Weather Service Boise ID 423 PM MDT Fri Aug 20 2021 ...RED FLAG WARNING FOR FRIDAY EVENING THROUGH SATURDAY EVENING... .An upper level storm and cold front will bring scattered lightning to the area from this evening through Saturday evening, starting earliest on the Oregon side, then in the NF districts and Northern Boise BLM on the Idaho side, and finally from the Treasure and Western Twin Falls districts south to the NV border starting early Saturday morning. Scattered lightning will not occur the entire time, but several waves of storms are expected as the low moves through the area. ORZ637-646-212100- /O.CON.KBOI.FW.W.0012.210821T0000Z-210822T0000Z/ Vale BLM-Baker Valley- 423 PM MDT Fri Aug 20 2021 /323 PM PDT Fri Aug 20 2021/ ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM MDT /5 PM PDT/ SATURDAY FOR LIGHTNING FOR VALE BLM AND BAKER VALLEY...WHICH ARE FIRE WEATHER ZONES 637 AND 646... * THUNDERSTORMS...Scattered thunderstorms are expected. * OUTFLOW WINDS...Gust to 40 mph are possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will occur shortly. && $$ IDZ400>403-421-212100- /O.CON.KBOI.FW.W.0012.210821T0300Z-210822T0600Z/ Northern Boise BLM-Western Payette National Forest- Eastern Payette National Forest-Northern Boise National Forest- Southern Boise National Forest/Western Sawtooth National Forest- 423 PM MDT Fri Aug 20 2021 ...RED FLAG WARNING REMAINS IN EFFECT FROM 9 PM THIS EVENING TO MIDNIGHT MDT SATURDAY NIGHT FOR LIGHTNING FOR NORTHERN BOISE BLM... WESTERN PAYETTE NATIONAL FOREST...EASTERN PAYETTE NATIONAL FOREST... NORTHERN BOISE NATIONAL FOREST AND SOUTHERN BOISE NATIONAL FOREST/WESTERN SAWTOOTH NATIONAL FOREST...WHICH ARE FIRE WEATHER ZONES 400...401...402...403 AND 421... * THUNDERSTORMS...Scattered thunderstorms are expected. * OUTFLOW WINDS...Gust to 40 mph are possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will occur shortly. && $$ IDZ420-423-424-426-212100- /O.CON.KBOI.FW.W.0012.210821T1200Z-210822T0600Z/ Treasure Valley BLM-Owyhee Mountains-Western Twin Falls BLM- Southern Highlands- 423 PM MDT Fri Aug 20 2021 ...RED FLAG WARNING REMAINS IN EFFECT FROM 6 AM SATURDAY TO MIDNIGHT MDT SATURDAY NIGHT FOR LIGHTNING FOR OWYHEE MOUNTAINS... TREASURE VALLEY BLM...WESTERN TWIN FALLS BLM AND SOUTHERN HIGHLANDS...WHICH ARE FIRE WEATHER ZONES 420...423...424 AND 426... * THUNDERSTORMS...Scattered thunderstorms are expected. * OUTFLOW WINDS...Gust to 50 mph are possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will occur shortly. && $$
967 WWUS85 KBOI 212003 RFWBOI URGENT - FIRE WEATHER MESSAGE National Weather Service Boise ID 203 PM MDT Sat Aug 21 2021 IDZ400>403-420-421-423-424-426-220600- /O.CON.KBOI.FW.W.0012.000000T0000Z-210822T0600Z/ Northern Boise BLM-Western Payette National Forest- Eastern Payette National Forest-Northern Boise National Forest- Treasure Valley BLM- Southern Boise National Forest/Western Sawtooth National Forest- Owyhee Mountains-Western Twin Falls BLM-Southern Highlands- 203 PM MDT Sat Aug 21 2021 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL MIDNIGHT MDT TONIGHT FOR LIGHTNING FOR NORTHERN BOISE BLM...WESTERN PAYETTE NATIONAL FOREST...EASTERN PAYETTE NATIONAL FOREST...NORTHERN BOISE NATIONAL FOREST...TREASURE VALLEY BLM...SOUTHERN BOISE NATIONAL FOREST/WESTERN SAWTOOTH NATIONAL FOREST...OWYHEE MOUNTAINS... WESTERN TWIN FALLS BLM AND SOUTHERN HIGHLANDS...WHICH ARE FIRE WEATHER ZONES 400...401...402...403...420...421...423...424 AND 426... * THUNDERSTORMS...Scattered thunderstorms are expected. * OUTFLOW WINDS...Gusts to 55 mph are possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will occur shortly. && $$ ORZ637-646-220000- /O.CON.KBOI.FW.W.0012.000000T0000Z-210822T0000Z/ Vale BLM-Baker Valley- 203 PM MDT Sat Aug 21 2021 /103 PM PDT Sat Aug 21 2021/ ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM MDT /5 PM PDT/ THIS EVENING FOR LIGHTNING FOR VALE BLM AND BAKER VALLEY...WHICH ARE FIRE WEATHER ZONES 637 AND 646... * THUNDERSTORMS...Scattered thunderstorms are expected. * OUTFLOW WINDS...Gusts to 50 mph are possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will occur shortly. && $$ L
612 WWUS85 KBOI 212355 RFWBOI URGENT - FIRE WEATHER MESSAGE National Weather Service Boise ID 555 PM MDT Sat Aug 21 2021 ...RED FLAG WARNING CONTINUES IN IDAHO BUT IS ABOUT TO EXPIRE FOR BAKER VALLEY AND VALE BLM... ORZ637-646-220100- /O.EXP.KBOI.FW.W.0012.000000T0000Z-210822T0000Z/ Vale BLM-Baker Valley- 555 PM MDT Sat Aug 21 2021 /455 PM PDT Sat Aug 21 2021/ ...RED FLAG WARNING WILL EXPIRE AT 6 PM MDT /5 PM PDT/ THIS EVENING FOR LIGHTNING FOR VALE BLM AND BAKER VALLEY...WHICH ARE FIRE WEATHER ZONES 637 AND 646... Isolated thunderstorms will continue for a few more hours, but the possibility of scattered lightning is now very small. Therefore, the warning will be allowed to expire on schedule. $$ IDZ400>403-420-421-423-424-426-220600- /O.CON.KBOI.FW.W.0012.000000T0000Z-210822T0600Z/ Northern Boise BLM-Western Payette National Forest- Eastern Payette National Forest-Northern Boise National Forest- Treasure Valley BLM- Southern Boise National Forest/Western Sawtooth National Forest- Owyhee Mountains-Western Twin Falls BLM-Southern Highlands- 555 PM MDT Sat Aug 21 2021 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL MIDNIGHT MDT TONIGHT FOR LIGHTNING FOR NORTHERN BOISE BLM...WESTERN PAYETTE NATIONAL FOREST...EASTERN PAYETTE NATIONAL FOREST...NORTHERN BOISE NATIONAL FOREST...TREASURE VALLEY BLM...SOUTHERN BOISE NATIONAL FOREST/WESTERN SAWTOOTH NATIONAL FOREST...OWYHEE MOUNTAINS... WESTERN TWIN FALLS BLM AND SOUTHERN HIGHLANDS...WHICH ARE FIRE WEATHER ZONES 400...401...402...403...420...421...423...424 AND 426... * THUNDERSTORMS...Scattered thunderstorms are expected. * OUTFLOW WINDS...Gusts to 55 mph are possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will occur shortly. && $$ L
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boise, ID wrote its last area forecast discussion before this red flag warning went out at Aug 20, 3:17 AM MDT, 5 hours 8 minutes earlier.
Area forecast discussion, Aug 20, 3:17 AM MDT, 5 hours 8 minutes before
Area Forecast Discussion
National Weather Service Boise ID
317 AM MDT Fri Aug 20 2021
.SHORT TERM...Today through Sunday night...Mostly sunny and
warm today before an upper low comes in from the BC coast
tonight through Saturday night. The low will bring showers
and thunderstorms mainly to northern mountain areas. Up to
a half inch of rain will fall in Valley County late tonight
through Saturday evening, but even the lower southern valleys
in our CWA will get some, generally less than .10 inch. A
surface cold front will pass through eastern Oregon late
tonight and western Idaho Saturday morning with precipitation
heaviest along and behind the front. The low will weaken to
an open trough as it passes through Idaho Saturday evening
and then exits east Saturday night, with clearing from west
to east. Patchy smoke will remain in the forecast although
showers should help to reduce it.
.LONG TERM...Monday through Friday...A shallow upper level
trough will keep temperatures around 5 degrees below normal
Monday and Tuesday. Precipitation is expected to stay well to
our north. Temperatures will return to near normal FOR Wednesday
through Friday as the trough weakens and moves east of the
Rockies. Smoke will continue to drift over our area from fires
in Washington and Oregon.
&&
.AVIATION...Generally VFR. Areas of haze/smoke reducing
visibility aloft. Surface winds: Variable 10 kt or less. Winds
aloft at 10k feet MSL: northwest 10-20 kts, becoming west to
southwest 10-20 kt this afternoon.
Weekend Outlook...Mainly VFR. An upper level trough will spread
showers and isolated thunderstorms across southeast Oregon into
the central Idaho mountains tonight, and most of southwest Idaho
on Saturday. The showers will end Saturday night, and skies will
be mostly clear on Sunday. Areas of smoke will continue through
the weekend.
&&
.BOI WATCHES/WARNINGS/ADVISORIES...
ID...Fire Weather Watch from Saturday morning through Saturday
evening IDZ423-424-426.
Fire Weather Watch from late tonight through Saturday evening
IDZ400>403-420-421.
OR...Fire Weather Watch from this evening through Saturday afternoon
ORZ636-637-646.
&&
www.weather.gov/Boise
www.facebook.com/NWSBoise
www.twitter.com/NWSBoise
SHORT TERM...LC
LONG TERM....JT
AVIATION.....JTNearby
Red Flag Warnings in Idaho, 2021Red Flag Warnings in Oregon, 2021Every red flag warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.